MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-80/I16-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal on (b)(6) 2016.It should be noted that prior to the index procedure, the sizing sheet dated (b)(6) 2016, the neck diameter was off label as it measured 17.2mm and should measure between 18 and 32mm.Additionally, the max aneurysm diameter was off label as it measured at 49.9mm and should measure 50mm.Approximately seven (7) years post initial procedure, on (b)(6) 2023, a large type ii endoleak in proximal aneurysm sac (non-device related), a possible type iiia endoleak, and a left internal iliac artery aneurysm were identified.Reintervention was completed on (b)(6) 2023, with the implant of an afx2 bifurcated stent graft.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal on (b)(6) 2016.It should be noted that prior to the index procedure, the sizing sheet dated (b)(6) 2016, the neck diameter was off label as it measured 17.2mm and should measure between 18 and 32mm.Additionally, the max aneurysm diameter was off label as it measured at 49.9mm and should measure = 50mm.Approximately seven (7) years post initial procedure, the patient was transferred from an outside facility on 04/04/2023 due to type ia endoleak with a potential contained rupture.It is unknown when the type ia endoleak was identified.On (b)(6) 2023, reintervention was performed with the implant of a cook alpha (non-endologix) in the aorta, a gore viabahn vbx (non-endologix) in the celiac artery fenestration, a gore viabahn vbx (non-endologix) in the superior mesenteric artery fenestration, and a gore vbx (non-endologix) in the right renal artery laser fenestration.Completion aortogram demonstrated successful exclusion of the type ia endoleak and a delayed type ii endoleak.The physician elected to end the procedure and the patient was stable; however, the patient remained in the hospital.(reported under mfr# 2031527-2023-00182).On 04/13/2023, it was identified that the type ii endoleak became large in proximal aneurysm sac (non-device related), there was a possible type iiia endoleak, and a left internal iliac artery aneurysm.Reintervention was completed on (b)(6) 2023, with the implant of an afx2 bifurcated stent graft.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest sac growth of 32mm occurred that was not included in the event as reported.The sac growth was discovered during a review of the computed tomography scan dated 4/13/2023.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type ii endoleak of the lumbar artery; the type iiia endoleak of the afx main body and proximal extension, and the additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.The clinical assessment determined that there was evidence to reasonably suggest sac growth of 32mm occurred that was not included in the event as reported.The sac growth was discovered during a review of the computed tomography scan dated 4/13/2023.The type ii endoleak complaint is most likely anatomy related.The sac growth and additional endovascular procedure are due to the endoleak.As the type iiia endoleak could not be confirmed a root cause could not be determined.The neck diameter measured at 17.2mm and should be 18-32mm; however, this did not appear to contribute to the reported event.No procedure related harms were identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16878675
Report Number2031527-2023-00152
Device Sequence Number14882473
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)171017
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2017
Device Model NumberBA22-80/I16-40
Device Lot Number1284935001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1286549034).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale